Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 9, 2019, 7:49 PM MDT for Sandoval County, Santa Fe County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2019, 7:49 PM MDT (01:49 UTC)
- Expired
- Aug 9, 2019, 10:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sandoval County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 63 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2616 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156
WGUS55 KABQ 100149
FFWABQ
NMC043-049-100445-
/O.NEW.KABQ.FF.W.0025.190810T0149Z-190810T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
749 PM MDT Fri Aug 9 2019
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Eastern Sandoval County in north central New Mexico...
Southwestern Santa Fe County in north central New Mexico...
* Until 1045 PM MDT.
* At 745 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates over two inches
of rain have already fallen south of Los Cerillos and within the
Galisteo Creek basin. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Galisteo Creek, Santo Domingo Pueblo, Cerrillos Hills State Park,
Madrid, Kewa Pueblo, Los Cerrillos, Golden, Domingo and San Felipe
Pueblo, Indian Road 844, and County Road 57A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely.
&&
LAT...LON 3543 10598 3524 10613 3526 10628 3545 10645
3554 10638
$$
Shoemake2 follow-up statements
605
WGUS75 KABQ 100312
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
912 PM MDT Fri Aug 9 2019
NMC043-049-100445-
/O.CON.KABQ.FF.W.0025.000000T0000Z-190810T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval-Santa Fe-
912 PM MDT Fri Aug 9 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR
EASTERN SANDOVAL AND SOUTHWESTERN SANTA FE COUNTIES...
At 910 PM MDT, Doppler radar indicated light to moderate rain
continuing over the warned area. Up to two inches of rain have
already fallen south of Los Cerrillos in the Galisteo Creek basin.
Flash flooding is expected to begin shortly.
Some locations that will experience flooding include...
Galisteo Creek, Santo Domingo Pueblo, Cerrillos Hills State Park,
Madrid, Kewa Pueblo, Los Cerrillos, Golden, Domingo and San Felipe
Pueblo, Indian Road 844, and County Road 57A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely.
&&
LAT...LON 3543 10598 3524 10613 3526 10628 3545 10645
3554 10638
$$
34297
WGUS75 KABQ 100436
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
1036 PM MDT Fri Aug 9 2019
NMC043-049-100446-
/O.EXP.KABQ.FF.W.0025.000000T0000Z-190810T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval-Santa Fe-
1036 PM MDT Fri Aug 9 2019
...THE FLASH FLOOD WARNING FOR EASTERN SANDOVAL AND SOUTHWESTERN
SANTA FE COUNTIES WILL EXPIRE AT 1045 PM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat, however, rises in Galisteo Creek remain possible. Please
continue to heed any remaining road closures.
LAT...LON 3543 10598 3524 10613 3526 10628 3545 10645
3554 10638
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 5:42 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 9, 5:42 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 542 PM MDT Fri Aug 9 2019 .AVIATION... 00Z TAF CYCLE Ongoing convection will likely impact KABQ, KAEG, KSAF and KTCC between 00-04Z this evening with potential for short-lived MVFR conditons. Another round anticipated Saturday, with better potential for thunderstorm impacts at KGUP and KFMN than today. Otherwise, VFR conditions prevail and are forecast to persist with mostly light winds. 11 && .PREV DISCUSSION...451 PM MDT Fri Aug 9 2019... .SYNOPSIS... The most widespread coverage of showers and thunderstorms with heavy rainfall is expected to impact New Mexico late today through the weekend. Storm motion will be slow toward the north and northeast with locally heavy rainfall, frequent lightning strikes, strong winds, and possible flash flooding. The greatest threat for flooding will be on Saturday and Sunday, especially over recent burn scars, steep terrain, urban drainages, and locations that receive several rounds of heavy rain. Temperatures will be closer to normal in most areas except eastern New Mexico where it will remain hot each day. A drying and warming trend is possible Monday and Tuesday next week. && .DISCUSSION... The latest GOES-16 water vapor loop shows upper level high pressure centered over Texas while an axis of deep moisture moves north from the Baja region into the southwest CONUS. An inverted trough axis north of Puerto Vallarta is shown with very good model agreement to move northward into AZ and NM Saturday and Sunday as a closed circulation with widespread rain and storms. Satellite derived PWAT values in the Baja are near 2.5" and surface obs show a dewpoint of nearly 80 degrees at Guaymas. A Flash Flood Watch will be issued initially for the southwest higher terrain tonight through Saturday night per collaboration with WPC and nearby WFOs. There is a good chance based on near-term hi-res model guidance and NAM/GFS/ECMWF precip values that the watch will be expanded into much of central and western NM for Saturday. The main confidence limiter by Sunday will be how cloud cover from convection Saturday limits coverage and intensity of storms into Sunday. Medium range models shows the axis of monsoon moisture becoming disorganized Monday and Tuesday while upper level high pressure elongates over northern Mexico and Texas. An area of mid and upper level drying attempts to move as far east as the central mt chain both days thus limiting storm coverage and boosting max temps. A back door cold front is shown approaching eastern NM Tuesday which may help bring a slight uptick in storm coverage for Wednesday. && .FIRE WEATHER... The high has once again shifted to our east, setting up the pattern for scattered to numerous showers and thunderstorms every afternoon and evening this weekend, as several disturbances cross the state. The exception being isolated showers and thunderstorms present across east central NM. By the Monday/Tuesday timeframe, drier air will move into the state - reducing storm coverage, dropping minimum humidities into the upper teens to low 20s percentage range, and Haines values reaching 5's/Moderate over western and central NM on Tuesday. The exception being the northeast portion of the state, as a backdoor cold front brings gusty winds and an elevated chance for precipitation Monday. There is some disagreement to the placement of the high into late next week, as some are hinting at a return plume of monsoonal moisture. Currently, have lower dew points and near normal temperatures into next weekend. Will re-evaluate as necessary. 31 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Saturday morning through late Saturday night for the following zones... NMZ505>509. && 42
Hazardous weather outlook, Aug 9, 3:22 AM MDT, 16 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 322 AM MDT Fri Aug 9 2019 NMZ501>540-101100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 322 AM MDT Fri Aug 9 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today through the overnight. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and near recent burn scars. Additionally, a few severe storms are expected across northeast New Mexico this afternoon and evening. Large hail and damaging winds are the main concerns. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Numerous showers and thunderstorms are expected over the weekend. These storms will continue to be capable of heavy rain and flash flooding. Gusty outflow winds will also be possible. Drier air will working into New Mexico for Monday and Tuesday, limiting storm coverage and heavy rain potential. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts, and any severe weather or flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Special weather statement, Aug 9, 6:13 PM MDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Albuquerque NM 613 PM MDT Fri Aug 9 2019 NMZ534>537-100045- Roosevelt County-Curry County-Quay County-De Baca County- 613 PM MDT Fri Aug 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT...EAST CENTRAL DE BACA...SOUTH CENTRAL QUAY AND WEST CENTRAL CURRY COUNTIES UNTIL 645 PM MDT... At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near Tolar, or 22 miles east of Fort Sumner, moving north at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... House and Tolar. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3435 10374 3436 10396 3466 10398 3463 10366 TIME...MOT...LOC 0012Z 187DEG 18KT 3443 10385 Shoemake
Special weather statement, Aug 9, 6:42 PM MDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Albuquerque NM 642 PM MDT Fri Aug 9 2019 NMZ531-532-534-100115- Eastern San Miguel County-Harding County-Quay County- 642 PM MDT Fri Aug 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL... SOUTHEASTERN HARDING AND NORTHEASTERN QUAY COUNTIES UNTIL 715 PM MDT... At 641 PM MDT, Doppler radar was tracking a strong thunderstorm over Ute Lake State Park, or 18 miles northeast of Tucumcari, moving northeast at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Logan and Ute Lake State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent dangerous cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds or on Ute Lake should seek sturdy shelter until this storm passes. && LAT...LON 3520 10354 3528 10368 3567 10356 3555 10319 TIME...MOT...LOC 0041Z 208DEG 16KT 3538 10354 Shoemake
Special weather statement, Aug 9, 6:44 PM MDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Albuquerque NM 644 PM MDT Fri Aug 9 2019 NMZ528>532-100115- Far Northeast Highlands-Union County-Eastern San Miguel County-Harding County-Northeast Highlands- 644 PM MDT Fri Aug 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL... NORTHWESTERN HARDING...WEST CENTRAL UNION...SOUTHEASTERN MORA AND SOUTHEASTERN COLFAX COUNTIES UNTIL 715 PM MDT... At 643 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles southwest of Gladstone to 14 miles northeast of Maes. Movement was east at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with these storms. Locations impacted include... Roy, Chicosa Lake State Park, Solano, Farley, Gladstone, Mills and Yates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until these storms pass. && LAT...LON 3640 10369 3571 10406 3573 10453 3639 10416 TIME...MOT...LOC 0043Z 250DEG 8KT 3622 10407 3578 10436 Shoemake
Special weather statement, Aug 9, 7:14 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
714 PM MDT Fri Aug 9 2019
NMZ528-531-532-100145-
Far Northeast Highlands-Eastern San Miguel County-Harding County-
714 PM MDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL...
NORTHWESTERN HARDING AND SOUTHEASTERN MORA COUNTIES UNTIL 745 PM
MDT...
At 713 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Roy, or 18 miles west of Mosquero, moving
northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Roy, Mills, Chicosa Lake State Park and Solano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3572 10427 3575 10438 3578 10438 3578 10447
3579 10450 3613 10423 3595 10382
TIME...MOT...LOC 0113Z 233DEG 12KT 3586 10428
ShoemakeSpecial weather statement, Aug 9, 7:33 PM MDT, 16 minutes before
Special Weather Statement National Weather Service Albuquerque NM 733 PM MDT Fri Aug 9 2019 NMZ518-521-100200- Sandia/Manzano Mountains-Santa Fe Metro Area- 733 PM MDT Fri Aug 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL AND WEST CENTRAL SANTA FE COUNTIES UNTIL 800 PM MDT... At 733 PM MDT, Doppler radar was tracking a strong thunderstorm over Los Cerrillos, or 19 miles southwest of Santa Fe, moving north at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Santo Domingo Pueblo, Cerrillos Hills State Park, Madrid, La Cienega, Los Cerrillos, La Bajada, Domingo, Galisteo and Pena Blanca. This includes Interstate 25 between Mile Markers 259 and 279. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3526 10619 3554 10637 3568 10603 3535 10594 TIME...MOT...LOC 0133Z 160DEG 13KT 3543 10611 Shoemake
Special weather statement, Aug 9, 7:42 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
742 PM MDT Fri Aug 9 2019
NMZ528-531-100215-
Far Northeast Highlands-Harding County-
742 PM MDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING AND EAST
CENTRAL MORA COUNTIES UNTIL 815 PM MDT...
At 742 PM MDT, Doppler radar was tracking a strong thunderstorm near
Roy, or 19 miles northwest of Mosquero, moving northeast at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Roy and Chicosa Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3578 10424 3578 10434 3586 10444 3620 10413
3595 10382
TIME...MOT...LOC 0142Z 223DEG 9KT 3590 10426
ShoemakeThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:01 PM MDT | Special Weather Statement | ABQ | Chaves | 29 min |
| Aug 9, 6:13 PM MDT | Special Weather Statement | ABQ | Curry | 32 min |
| Aug 9, 6:42 PM MDT | Special Weather Statement | ABQ | Quay | 33 min |
| Aug 9, 6:44 PM MDT | Special Weather Statement | ABQ | Harding | 31 min |
| Aug 9, 7:14 PM MDT | Special Weather Statement | ABQ | Harding | 31 min |
| Aug 9, 7:33 PM MDT | Special Weather Statement | ABQ | Santa Fe | 27 min |
| Aug 9, 7:42 PM MDT | Special Weather Statement | ABQ | Harding | 33 min |
| Aug 9, 7:53 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 112 min |
| Aug 9, 8:00 PM MDT | Flash Flood Warning | ABQ | Harding, Mora, San Miguel | 3 hr |
| Aug 9, 8:28 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 2 hr |
| Aug 10, 2:46 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Aug 10, 3:41 PM MDT | Special Weather Statement | ABQ | Lincoln | 34 min |
| Aug 10, 4:32 PM MDT | Special Weather Statement | ABQ | De Baca | 28 min |
| Aug 10, 4:35 PM MDT | Special Weather Statement | ABQ | Lincoln | 25 min |
| Aug 10, 5:13 PM MDT | Special Weather Statement | ABQ | Curry | 32 min |
| Aug 10, 5:20 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Aug 10, 5:35 PM MDT | Special Weather Statement | ABQ | Curry | 25 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.